Aa
Aa
A
A
A
Close
Avatar universal

Metronidazole

My dog was given Metronidazorle after having diarrhea for3 days.  How long does it typically take for the diarrhea to subside? He’s been on it for 3 days.
1 Responses
675347 tn?1365460645
COMMUNITY LEADER
Metronidazole can cause diarrhea as a side effect. But it may be also working on the infective cause of your dog's illness in the first place, so don't stop it without speaking to your vet.

Meanwhile keep your dog hydrated. If you can find an unflavoured electrolyte drink like Pedialyte that would be great. Plain water would do for a short time but Pedialyte would be better.

You can improvise using some boiled water, a VERY small pinch of pure rock salt or genuine sea salt (no additives like anti-caking agents etc!) and a small amount of honey or maple syrup. Dissolve in the water, cool it, and give him that to drink. That might help his energy and keep his electrolytes up as he will be dehydrated from losing excess fluid through diarrhea.

Try feeding him plain boiled white rice and if that helps, introduce some plain boiled chicken to the rice. Small amounts at first and see if it helps.

But do speak to your vet also.
Have an Answer?

You are reading content posted in the Dogs Community

Top Dogs Answerers
675347 tn?1365460645
United Kingdom
974371 tn?1424653129
Central Valley, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Members of our Pet Communities share their Halloween pet photos.
Like to travel but hate to leave your pooch at home? Dr. Carol Osborne talks tips on how (and where!) to take a trip with your pampered pet
Ooh and aah your way through these too-cute photos of MedHelp members' best friends
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.
Post-exposure prophylaxis (PEP) may help prevent HIV infection.